Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I am confused
Nov 5, 2006

My brother was just diagnosed with HIV/Aids not sure. I am looking for an answer. Here is his symptoms: started as shortness of breath a constant dripping of nasal fluids. It got so bad that he was admitted to the hospital and that is when we found out. He has PCP pneomia, he is taking steroids and antibiotics. I know it's a cocktail of medicine. He is very secretive with his personal lifestyle. I just want to know which caregory he may fall under with PCP? From what I have been reading in the internet it sounds like AIDS but he does not have any other symptoms. That is why I am confused. He is home now after 2 weeks in the hospital. He is wearing an oxygen mask. His blood oxygen levels can maintain over 95% on its own. He has crystalization in his lungs. I am not sure if that can be cured? I know he does not wnat my husband or mself talking to the doctor. I am his sister and here I am thinking the worst. Should I be? ANy help you can provide I will gretaly appreciate it.

Thank You

Response from Dr. Young

Sorry to hear about your brother.

PCP is an AIDS-defining illness; it's a deadly serious complication of HIV/AIDS.

HIV infection isn't curable (yet or in the near future), but the complications of AIDS and symptoms of HIV can definitely be reversed with combination therapies. New treatments can be very effective and very well tolerated. Here's one report from a reader that should give credibility and hope to this notion.

Best of health to your brother. BY



Previous
frequency of resistance
Next
weight loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement